Equilibrium dynamics in a two-sector model with taxes

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

In this paper we are concerned with the equilibrium dynamics of a two-sector model of endogenous growth with distortionary taxes. We show that for certain parameters values and tax schemes every equilibrium orbit-except the steady state solution-is non-interior; i.e., there are times in which one of the sectors is inactive. This analysis confirms that in multisector models the set of easily checkable, universal conditions that can guarantee the interiority of equilibrium solutions is rather limited. Journal of Economic Literature Classification Numbers: D90, E22.

Original languageEnglish (US)
Pages (from-to)99-119
Number of pages21
JournalJournal of Economic Theory
Volume105
Issue number1
DOIs
StatePublished - 2002
Externally publishedYes

Fingerprint

Equilibrium solution
Economics
Two-sector model
Distortionary taxes
Tax
Dynamic equilibrium
Endogenous growth
Guarantee
Multi-sector models

Keywords

  • Competitive equilibrium
  • Distortionary taxes
  • Dynamic instability
  • Non-interior equilibrium orbit

ASJC Scopus subject areas

  • Economics and Econometrics

Cite this

Equilibrium dynamics in a two-sector model with taxes. / Ortigueira, Salvador; Santos, Manuel.

In: Journal of Economic Theory, Vol. 105, No. 1, 2002, p. 99-119.

Research output: Contribution to journalArticle

@article{25e743dd28d349ec9e6f9a3a69bbdb2e,
title = "Equilibrium dynamics in a two-sector model with taxes",
abstract = "In this paper we are concerned with the equilibrium dynamics of a two-sector model of endogenous growth with distortionary taxes. We show that for certain parameters values and tax schemes every equilibrium orbit-except the steady state solution-is non-interior; i.e., there are times in which one of the sectors is inactive. This analysis confirms that in multisector models the set of easily checkable, universal conditions that can guarantee the interiority of equilibrium solutions is rather limited. Journal of Economic Literature Classification Numbers: D90, E22.",
keywords = "Competitive equilibrium, Distortionary taxes, Dynamic instability, Non-interior equilibrium orbit",
author = "Salvador Ortigueira and Manuel Santos",
year = "2002",
doi = "10.1006/jeth.2001.2843",
language = "English (US)",
volume = "105",
pages = "99--119",
journal = "Journal of Economic Theory",
issn = "0022-0531",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Equilibrium dynamics in a two-sector model with taxes

AU - Ortigueira, Salvador

AU - Santos, Manuel

PY - 2002

Y1 - 2002

N2 - In this paper we are concerned with the equilibrium dynamics of a two-sector model of endogenous growth with distortionary taxes. We show that for certain parameters values and tax schemes every equilibrium orbit-except the steady state solution-is non-interior; i.e., there are times in which one of the sectors is inactive. This analysis confirms that in multisector models the set of easily checkable, universal conditions that can guarantee the interiority of equilibrium solutions is rather limited. Journal of Economic Literature Classification Numbers: D90, E22.

AB - In this paper we are concerned with the equilibrium dynamics of a two-sector model of endogenous growth with distortionary taxes. We show that for certain parameters values and tax schemes every equilibrium orbit-except the steady state solution-is non-interior; i.e., there are times in which one of the sectors is inactive. This analysis confirms that in multisector models the set of easily checkable, universal conditions that can guarantee the interiority of equilibrium solutions is rather limited. Journal of Economic Literature Classification Numbers: D90, E22.

KW - Competitive equilibrium

KW - Distortionary taxes

KW - Dynamic instability

KW - Non-interior equilibrium orbit

UR - http://www.scopus.com/inward/record.url?scp=0036071525&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036071525&partnerID=8YFLogxK

U2 - 10.1006/jeth.2001.2843

DO - 10.1006/jeth.2001.2843

M3 - Article

AN - SCOPUS:0036071525

VL - 105

SP - 99

EP - 119

JO - Journal of Economic Theory

JF - Journal of Economic Theory

SN - 0022-0531

IS - 1

ER -